Rhode Island, 2010Winter Storm in Rhode Island, February 10 to 11, 2010
February 10 to 11, 2010 · NWS BOX · 3 events in 3 counties and zones
A surface low pressure system moved up the east coast from the mid-Atlantic states (coastal storm), passing just southeast of Nantucket. While this storm track generally leads to widespread snowfall across most of Southern New England, the upper level storm track was pushed southward.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low pressure system moved up the east coast from the mid-Atlantic states (coastal storm), passing just southeast of Nantucket. While this storm track generally leads to widespread snowfall across most of Southern New England, the upper level storm track was pushed southward. This resulted in the heaviest snow confined to only southern Rhode Island and southeastern Massachusetts. Strong winds accompanied the storm across this area, resulting in numerous downed trees and power lines, knocking out power to many.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 10, 7:17 AM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 10, 7:17 AM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
717 AM EST WED FEB 10 2010
.SYNOPSIS...
A RAPIDLY INTENSIFYING COASTAL STORM WILL BRING SIGNIFICANT SNOW AND
STRONG WINDS TO PORTIONS OF SOUTHERN NEW ENGLAND TODAY AND THIS
EVENING...WITH AREAS ALONG AND SOUTH OF THE MASS TURNPIKE MOST AT
RISK FOR SUBSTANTIAL AMOUNTS. HIGH PRESSURE THEN BRINGS DRY AND
SEASONABLY COLD WEATHER THURSDAY INTO THIS WEEKEND. ANOTHER LOW
PRESSURE MAY SWIFTLY PASS US TO THE SOUTH SOMETIME MONDAY INTO
MONDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
06Z NAM TRENDED NORTH WITH HEAVY QPF SOUTH OF THE PIKE BUT STILL
SHOWS SHARP CUTOFF TO THE NORTH. 06Z GFS HOLDING SERVE AND HAS BEEN
QUITE CONSISTENT OVER THE LAST SEVERAL RUNS.
BASED ON LATEST RADAR TRENDS...GFS IS TOO QUICK WITH LEADING EDGE OF
SNOW SO THINK THE PERIOD OF HEAVIEST SNOW WILL STILL BE DURING THE
AFTERNOON. STEADIER SNOW JUST GETTING INTO COASTAL RI AND WILL REACH
PVD-TAN BY 14Z AND ORH-BOS AROUND 16Z.
OVERALL...WE LIKE THE GFS QPF BUT IT MAY BE EXTENDING THE HEAVIER
QPF TOO FAR NORTH INTO NC AND NE MA WITH NE-SW AXIS. PREFER MORE OF A
WEST TO EAST AXIS BASED ON THE ORIENTATION OF THE SNOWGROWTH OMEGA
WHICH BRINGS HEAVY SNOW BAND NWD TO NEAR THE MASS PIKE BUT NOT MUCH
FURTHER NORTH THAN THAT BEFORE IT WEAKENS AND MOVES OUT. CURRENT FCST
STILL LOOKS REASONABLE.
PREV DISCUSSION...
QUITE A BIT OF UNCERTAINTY STILL EXISTS WITH RESPECT TO POTENTIAL
SNOWFALL AMOUNTS FOR TODAY AND TONIGHT...BUT CONFIDENCE HAS INCREASED
IN A SIGNIFICANT SNOWSTORM FOR LOCATIONS ALONG AND SOUTH OF THE MASS
PIKE. BASED ON LATEST TRENDS...WE TEND TO FAVOR A BLEND OF THE
00Z GGEM/ECMWF/SREF/GFS. THIS AMOUNTS TO A SIMILAR FORECAST TO THE
PREVIOUS ONE...WITH LITTLE IN THE WAY OF CHANGES TO THE FORECAST
PACKAGE. MAX SNOW AMOUNTS ARE STILL EXPECTED CLOSER TO THE SOUTH
COAST OF RI/MASS AS WELL AS PORTIONS OF CT...AS THIS IS WHERE THE
MOST ORGANIZED SNOW BANDING IS EXPECTED TO TAKE SHAPE LATER THIS
MORNING INTO THE AFTERNOON HOURS.
AS OF 08Z EARLY THIS MORNING...LIGHT SNOW WAS GRADUALLY PROGRESSING
NORTHWARD ACROSS COASTAL CT. AS A POTENT SHORT WAVE TROUGH NEAR THE
OH VALLEY ROLLS EASTWARD TODAY...SFC LOW PRESSURE SOUTH OF LONG
ISLAND SHOULD RAPIDLY INTENSIFY. THIS WILL ALLOW FOR THE
PRECIPITATION FIELD TO BECOME MORE INTENSE AND ORGANIZED WHILE MOVING
INTO SOUTHERN NEW ENGLAND LATER THIS MORNING. WE THINK THE MORNING
RUSH HOUR WILL BE DRY FOR THE MOST PART...EXCEPT FOR SOME LIGHT SNOWS
POSSIBLY BREAKING OUT OVER SOUTHERN ZONES. THE HEAVIEST SNOWFALL IS
NOT EXPECTED TO ARRIVE UNTIL AFTER THE MORNING RUSH.
THE MAIN QUESTION IS /AND HAS BEEN/ HOW FAR NORTH DOES THE HEAVY
PRECIPITATION PROGRESS. THAT/S A HARD QUESTION TO ANSWER SINCE THIS
WILL RELY ON RATHER FICKLE MESOSCALE PROCESSES. BASED ON THE LATEST
DATA WE HAVE STUDIED OVERNIGHT...IT APPEARS AS THOUGH THE MASS PIKE
MAY BE A GOOD DEMARCATION LINE BETWEEN THE LIGHTER SNOWS AND THE REAL
HEAVY STUFF. HOWEVER...WOULD NOT BE SURPRISED IF IT ENDS UP NORTH OF
THERE FOR A TIME WHICH IS IN LINE WITH CLIMATOLOGY. WE TOOK THIS INTO
ACCOUNT IN OUR SNOWFALL GRIDS.
THE SNOWFALL GRADIENT NEAR THE NORTHERN END OF THE PRECIPITATION
SHIELD WILL PROBABLY BE SHARPER THAN FORECAST. FOR EXAMPLE...WE
WOULDN/T BE SURPRISED IF ONE LOCATION SEES A 12 TO 13 INCH
SNOWFALL...BUT A LOCATION 10 MILES TO THE NORTH SEES LESS THAN HALF
OF THAT. THIS COULD OCCUR AS FAR SOUTH AS THE SOUTH COAST...OR
FURTHER NORTH TOWARD THE MASS PIKE. THEREFORE...THERE REMAINS DECENT
BUST POTENTIAL DEPENDING ON LOCATION OF BANDING. NEXT SHIFT WILL BE
ABLE TO BETTER ASSESS THESE FACTORS AS THE STORM REALLY STARTS
GETTING IT/S ACT TOGETHER AND POTENTIALLY FINE TUNE THIS THINKING.
OUT LATEST SNOWFALL FORECAST MAP POSTED TO A WEB GIVES A GOOD GENERAL IDEA
OF WHAT TO EXPECT...ALTHOUGH SOME WILL SEE MORE AND SOME WILL SEE
LESS.
BASED ON THE THINKING ABOVE...WE HAVE CONVERTED MUCH OF THE REMAINING
WINTER STORM WATCH OVER TO AN ADVISORY WHERE 4-6 INCHES OF SNOW WILL
PROBABLY FALL. HOWEVER...WE THINK A GOOD PORTION OF SOUTHERN NEW
HAMPSHIRE WILL FALL SHORT OF THEIR 4-INCH AVERAGE ADVISORY
CRITERIA...SO WE LEFT THEM OUT FOR NOW. WE INCLUDED MIDDLESEX COUNTY
IN THE WINTER STORM WARNING MAINLY DUE TO THE FACT THAT WE THINK THE
SOUTHERN HALF OF THE COUNTY NEAR THE MASS PIKE WILL SEE AT LEAST
MARGINAL WARNING CRITERIA. THERE WILL PROBABLY BE A SHARP SNOWFALL
GRADIENT ACROSS THE COUNTY WITH THE NORTHERNMOST PORTION GETTING
QUITE A BIT LESS THAN WHEN THEY GET IN FRAMINGHAM FOR INSTANCE.
THE SNOW MAY FALL AT A 1 TO 3 INCH PER HOUR CLIP FOR A TIME ACROSS
SOUTHERN ZONES THIS AFTERNOON...AND SOME OF THIS WILL BE HEAVY WET
SNOW. THEREFORE...POWER OUTAGES MAY BECOME AN INCREASING THREAT AS
ONE HEADS CLOSER TO THE COAST. DID NOT MENTION THUNDER IN THE
FORECAST...BUT ISOLD +TSSN CANNOT BE RULED OUT IN HEAVIER BANDING.
WINDS WILL BECOME AN ISSUE...ESPECIALLY THIS EVENING NEARER TO THE
COAST. THIS MAY CREATE NEAR-BLIZZARD CONDITIONS AT TIMES IN PORTIONS
OF RI AND SE MASS. DID NOT FEEL CONFIDENT IN ACTUAL BLIZZARD CRITERIA
BEING MET AT ANY ONE LOCATION...BUT THAT WOULD BE SOMETHING TO WATCH
OVER THE COURSE OF THE DAY.
NANTUCKET AND THE OUTER CAPE WILL PROBABLY SEE A DELAY IN WINTER STORM
CONDITIONS DUE TO RAIN OR A MIX. THEREFORE...WE PUSHED BACK THE
WARNING START TIME ON NANTUCKET UNTIL 20Z. THE HIGH WIND WARNING
REMAINS THE SAME.
THE EVENING RUSH HOUR WILL BE QUITE TREACHEROUS TO SAY THE
LEAST...ESPECIALLY ALONG AND SOUTH OF THE MASS PIKE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE BULK OF THE NASTIEST WEATHER WILL OCCUR BETWEEN 00Z AND 05Z THIS
EVENING...THEN MOVE QUICKLY OUT TO SEA. THE HEAVIEST SNOWFALL DURING
THE EVENING HOURS WILL PROBABLY BE OVER SOUTHEASTERN MASS AND
PORTIONS OF RHODE ISLAND. DAMAGING WINDS WILL BE LIKELY ACROSS THE
CAPE AND ISLANDS AS THE NORTHEASTERLY LLJ REALLY RAMPS UP FOR A
TIME. THIS MAY COINCIDE WITH HEAVY SNOW...THEREFORE...A PORTION OF
THE WINTER STORM WARNING AREA MAY HAVE TO BE UPGRADED TO A BLIZZARD
WARNING IF IT LOOKS LIKE ALL THE CRITERIA WILL BE MET.
ALL PRECIP ENDS AFTER MIDNIGHT...ALLOWING FOR A DRY RUSH HOUR
THURSDAY MORNING.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
WESTERN EDGE OF THE COMMA HEAD WILL BE MOVING EAST OF THE CAPE AND
ISLANDS BY 12Z THU SO MAINLY A DRY DAY EXPECTED. THERE MAY BE A FEW
OCEAN EFFECT FLURRIES/SNOW SHOWERS LINGERING OVER THE CAPE...BUT
INSTABILITY IS MARGINAL AND INVERSION IS RATHER LOW SO PROBABLY
NOTHING MORE THAN A FEW FLURRIES. RH TIME SECTIONS SUGGEST LOTS OF
SC WILL PERSIST...ESPECIALLY SE MA AND CAPE/ISLANDS WITH PARTIAL
SUNSHINE DEVELOPING IN THE INTERIOR IN THE AFTERNOON.
WINDS WILL BE A PROBLEM IN THE MORNING WITH OUR MIXING TOOL SHOWING
POTENTIAL FOR 40-50 MPH GUSTS LINGERING OVER THE CAPE/ISLANDS...BUT
WINDS WILL BE DIMINISHING BY MIDDAY AS LLJ AXIS SHIFTS EAST...BUT
STILL BREEZY ACROSS ALL SNE WITH STRONG GRADIENT IN PLACE. UNDERCUT
MAV GUIDANCE BY A FEW DEGREES BASED ON RAW 2M TEMPS AND EXPECTED
CLOUD COVER FOR AT LEAST THE MORNING.
THU NIGHT...NOT MUCH CHANGE WITH A FEW OCEAN EFFECT FLURRIES
POSSIBLE ON THE CAPE. OTHERWISE MOCLDY SKIES GIVEN LOW LEVEL
MOISTURE IN PLACE. WINDS DIMINISH BUT STILL BREEZY IN THE
EVENING.
WEATHER LOOKS FAIRLY TRANQUIL FRI THROUGH THE WEEKEND WITH PERIODS
OF CLOUDS AND MODEST NW FLOW BUT MAINLY DRY. MEAN UPPER TROF
REMAINS ACROSS THE NE WITH SOME AMPLIFICATION SAT AS STRONG
SHORTWAVE ROTATES AROUND WELL TO THE SOUTH BUT ASSOCIATED COASTAL
STORM EXPECTED TO REMAIN WELL SOUTH OF NEW ENG. TEMPS AT OR
SLIGHTLY BELOW NORMAL.
GFS AND EC SHOW ANOTHER POTENT MID LEVEL LOW MOVING TO THE MID ATLC
COAST MON WITH COASTAL DEVELOPMENT. GFS FURTHER NORTH THAN EC/UKMET
BUT VORTEX OVER THE MARITIMES WOULD SEEM TO FAVOR A MORE SUPPRESSED
SOLUTION. STILL LOTS OF UNCERTAINTY ON HOW THIS SCENARIO WILL PLAY
OUT AS STRENGTH/POSITION OF THE PV WILL LIKELY DETERMINE EVENTUAL
OUTCOME. WE JUST HAVE LOW CHC POPS FOR MON.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
TODAY...
HIGH CONFIDENCE ON IFR CONDITIONS ALL AREAS. IFR SNOW ADVANCING NWD
FROM LONG ISLAND AND APPROACHING RI/CT COAST AT 12Z WILL REACH BDL-
PVD-ACK 14Z...FMH-HYA 15Z AND BAF-ORH-BOS BY 16Z. WE HAVE IFR
REACHING MHT 18Z BUT CONFIDENCE IS LOWER THIS FAR NORTH.
MODERATE TO HIGH CONFIDENCE IN LIFR CONDITIONS BOS-PVD-ORH-BDL IN
HEAVY SNOW...ESPECIALLY 16-00Z. NANTUCKET AND THE EASTERN CAPE MAY
BE LIMITED BY A CHANGE TO RAIN SO THAT VSBYS THERE WILL BE CLOSER TO
1 MILE THIS AFTERNOON. LOWEST CONDITIONS SHOULD FOCUS IN THE 18Z-00Z
TIME FRAME...THE LIFT ALOFT IS FORECAST TO WEAKEN AFTER 00Z.
STRONG NORTHEAST WINDS ALOFT ARE ALSO FORECAST TO MOVE IN DURING THE
18Z-00Z TIME PERIOD. FORECAST VALUES AT 950 MB /ROUGHLY 2000 FEET/
SHOW 40 KNOTS ALOFT AT BOS AND PVD WITH 45-55 KNOTS OVER FMH-HYA-ACK.
HIGH CONFIDENCE OF LOW LEVEL WIND SHEAR OVER CAPE COD AND THE
ISLANDS...LOW CONFIDENCE OVER BOS AND PVD SO DID NOT INCLUDE WIND
SHEAR FOR THESE TERMINALS.
TONIGHT...
INITIAL IFR CONDITIONS IN SNOW...BUT WITH A TREND TO IMPROVEMENT.
CONDITIONS IMPROVE TO MVFR 02Z-04Z IN THE WEST AND 05Z-08Z IN THE
EAST.
CONTINUED STRONG WINDS ALOFT WITH GUSTS 50-55 KNOTS POSSIBLE CAPE AND
ISLANDS AND 40 KNOTS BOS AND PVD...LESSER GUSTS FARTHER WEST.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY...CONDITIONS IMPROVING TO VFR...BUT AREAS OF MVFR CIGS MAY
PERSIST AT HYA/ACK. GUSTS TO 35-40 KT MAY LINGER THROUGH MID
MORNING HYA-ACK BEFORE DIMINISHING.
FRIDAY INTO SUNDAY...HIGH CONFIDENCE VFR.
&&
.MARINE...
TODAY AND TONIGHT...AS LOW PRES RAPIDLY DEVELOPS S OF NEW ENGLAND
AND PUSHES NEAR 40N LATITUDE...EXPECT E-NE WINDS TO QUICKLY INCREASE
TO GALE FORCE WED AFTERNOON...THEN SOME STORM FORCE GUSTS ON THE
OUTER WATERS MAINLY NEAR AND S OF CAPE COD AND THE S COAST WHERE THE
STRONG LOW LEVEL JET PASSES. HAVE CONTINUED A STORM WARNING FOR
THOSE AREAS AND GALES ELSEWHERE...MAINLY FOR THIS EVENING. SEAS WILL
BE ROUGH.
OUTLOOK...THURSDAY THROUGH SUNDAY...
N/NW GALES WILL DIMINISH TO SCA FROM WEST TO EAST DURING THU MORNING
POSSIBLY LINGERING UNTIL TIL EARLY AFTERNOON WATERS EAST OF CAPE COD
AND ACK. THEN PERIODS OF SCA NW FLOW WILL LIKELY CONTINUE THROUGH
THE WEEKEND WITH SCA SEAS ALSO PERSISTING OVER OUTER WATERS.
&&
.TIDES/COASTAL FLOODING...
TIDES WILL PEAK AT 2-2.5 FT ABOVE NORMAL ACROSS THE EASTERN MA COAST
TONIGHT INTO THU MORNING WITH 20 FT SEAS DEVELOPING OFFSHORE BY LATE
WED NIGHT. FORTUNATELY...ASTRO TIDES ARE RELATIVELY LOW DURING THIS
PERIOD WHICH WILL LIMIT THE FLOOD POTENTIAL. THE WORST CASE
SCENARIO IS FOR SPLASHOVER OR MINOR COASTAL FLOODING FOR THIS
EVENING AND THU MORNING HIGH TIDE CYCLES ACROSS EAST COASTAL MA.
THE THURSDAY MORNING HIGH TIDE MAY BE MORE VULNERABLE AS IT IS THE
HIGHER OF THE 2 TIDE CYCLES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 1 AM EST THURSDAY FOR CTZ002>004.
MA...WINTER STORM WARNING UNTIL 1 AM EST THURSDAY FOR MAZ005-
008>023.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 5 AM EST THURSDAY
FOR MAZ022>024.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 1 AM EST
THURSDAY FOR MAZ024.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
THURSDAY FOR MAZ002>004-006-007-026.
NH...NONE.
RI...WINTER STORM WARNING UNTIL 1 AM EST THURSDAY FOR RIZ001>008.
MARINE...STORM WARNING FROM 6 PM THIS EVENING TO 5 AM EST THURSDAY FOR
ANZ231-232-250-254>256.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY FOR
ANZ230-233>237-251.
&&
SYNOPSIS...EKSTER
NEAR TERM...KJC/EKSTER
SHORT TERM...EKSTER
LONG TERM...KJC
AVIATION...WTB/KJC
MARINE...KJC/EKSTER
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 10, 5:09 AM EST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
509 AM EST WED FEB 10 2010
NHZ011-012-015-111015-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
509 AM EST WED FEB 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
SNOW IS EXPECTED THIS AFTERNOON INTO THIS EVENING WITH
ACCUMULATIONS
BELOW ADVISORY CRITERIA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002>004-MAZ005-008>014-017-018-020-021-RIZ001>008-111015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
509 AM EST WED FEB 10 2010
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ002>004-006-026-111015-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN ESSEX MA-NORTHERN MIDDLESEX MA-
509 AM EST WED FEB 10 2010
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS
AND WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ023-111015-
DUKES MA-
509 AM EST WED FEB 10 2010
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ015-016-019-111015-
SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
509 AM EST WED FEB 10 2010
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE
EVENING HIGH TIDE ALONG EAST FACING SHORELINES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE
THURSDAY MORNING HIGH TIDE ALONG EAST FACING SHORELINES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ007-111015-
EASTERN ESSEX MA-
509 AM EST WED FEB 10 2010
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE
EVENING HIGH TIDE ALONG EAST FACING SHORELINES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE
THURSDAY MORNING HIGH TIDE ALONG EAST FACING SHORELINES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ024-111015-
NANTUCKET MA-
509 AM EST WED FEB 10 2010
...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM
EST THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
HIGH WIND WARNING.
SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE
EVENING HIGH TIDE ALONG EAST FACING SHORELINES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE
THURSDAY MORNING HIGH TIDE ALONG EAST FACING SHORELINES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ022-111015-
BARNSTABLE MA-
509 AM EST WED FEB 10 2010
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
HIGH WIND WARNING.
SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE
EVENING HIGH TIDE ALONG EAST FACING SHORELINES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE
THURSDAY MORNING HIGH TIDE ALONG EAST FACING SHORELINES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231-232-250-254>256-111015-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
509 AM EST WED FEB 10 2010
...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-233>237-251-111015-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
509 AM EST WED FEB 10 2010
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 10, 9:54 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
954 AM EST WED FEB 10 2010
MAZ013-015>024-RIZ001>008-101700-
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
954 AM EST WED FEB 10 2010
...MODERATE TO HEAVY SNOW WILL OVERSPREAD RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS OVER THE NEXT FEW HOURS...
MODERATE TO HEAVY SNOW WAS MOVING ONTO THE SOUTH COAST...CAPE AND
ISLANDS LATE THIS MORNING. THIS ACTIVITY WILL WORK NORTHWARD AND OVERSPREAD
THE PROVIDENCE METROPOLITAN AREA AND MOST OF RHODE ISLAND BETWEEN
1030 AND 1130 AM. THE HEAVIER SNOW SHOULD REACH THE TAUNTON REGION
ALONG WITH MOST OF SOUTHEAST MASSACHUSETTS BETWEEN 11 AM AND
NOON. THIS HEAVIER ACTIVITY SHOULD FINALLY REACH THE BOSTON
METROPOLITAN AREA BY 1 PM.
IN ADDITION...AREAS OF LIGHT TO MODERATE SNOW WILL BE POSSIBLE ACROSS
THE ENTIRE REGION...BEFORE THE HEAVIER SNOW MOVES IN TO THE REGION. ONCE
THIS HEAVIER SNOW MOVES INTO THE REGION IT WILL QUICKLY ACCUMULATE ON
ROADWAYS. IN ADDITION...VISIBILITIES MAY BE REDUCED TO UNDER ONE HALF
OF A MILE A TIMES.
FRANK
Special weather statement, Feb 10, 10:36 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1036 AM EST WED FEB 10 2010
NHZ011-012-015-101745-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE
1036 AM EST WED FEB 10 2010
POCKETS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT SOUTHERN
NEW HAMPSHIRE THROUGH EARLY AFTERNOON. UP TO AN INCH OF SNOW IS
POSSIBLE THROUGH THIS TIME. UNTREATED ROADWAYS MAY BECOME
SLIPPERY...SO MOTORISTS SHOULD DRIVE WITH EXTRA CAUTION.
FRANK
Special weather statement, Feb 10, 10:45 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1045 AM EST WED FEB 10 2010
MAZ013-015>024-RIZ001>008-101745-
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
1045 AM EST WED FEB 10 2010
...HEAVY SNOW WILL OVERSPREAD RHODE ISLAND AND SOUTHEAST MASSACHUSETTS
THROUGH NOON...
HEAVY SNOW HAS MOVED ONTO THE SOUTH COAST OF RHODE ISLAND LATE THIS MORNING.
THE SNOW WILL QUICKLY OVERSPREAD THE PROVIDENCE METROPOLITAN AREA BY 1130
AM...INCLUDING THE REST OF RHODE ISLAND. THE HEAVY SNOW SHOULD
OVERSPREAD MUCH OF SOUTHEAST MASSACHUSETTS INCLUDING THE TAUNTON
METROPOLITAN AREA BETWEEN 11 AM AND NOON. MODERATE TO HEAVY SNOW
SHOULD REACH THE BOSTON METROPOLITAN AREA BY 1 PM.
ONCE THE HEAVY SNOW MOVES INTO THE REGION IT WILL QUICKLY ACCUMULATE ON
ROADWAYS AND TRAVEL WILL BECOME QUITE HAZARDOUS. SNOWFALL RATES OF 1
TO 2 INCHES PER HOUR ARE EXPECTED ACROSS PORTIONS OF THE REGION. IN
ADDITION...VISIBILITIES MAY BE REDUCED TO UNDER ONE HALF OF A MILE A
TIMES.
NHZ011-012-015-101745-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE
1045 AM EST WED FEB 10 2010
POCKETS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT SOUTHERN
NEW HAMPSHIRE THROUGH EARLY AFTERNOON. UP TO AN INCH OF SNOW IS
POSSIBLE THROUGH THIS TIME. UNTREATED ROADWAYS MAY BECOME
SLIPPERY...SO MOTORISTS SHOULD DRIVE WITH EXTRA CAUTION.
FRANK
Winter Storm, Western Kent
- When
- February 10, 11:00 AM EST to February 11, 12:00 AM EST
- Where
- Western Kent forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Five to eight inches of snow fell across western Kent County.
Winter Storm, Washington
- When
- February 10, 11:00 AM EST to February 11, 12:00 AM EST
- Where
- Washington forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.397, -71.620 (the zone’s center; the record gives no point)
Six to ten inches of snow fell across Washington County.
Winter Storm, Newport
- When
- February 10, 11:00 AM EST to February 11, 12:00 AM EST
- Where
- Newport forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -71.281 (the zone’s center; the record gives no point)
Five to eight inches of snow fell across Newport County.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Indiana, February 10, 20101 death · 1 event
- High Wind in North Carolina, February 10, 2010$65,000 · 50 kt wind · 31 events
- Winter Storm in Massachusetts, February 10 to 11, 2010$75,000 · 5 events
- Strong Wind in North Carolina, February 10, 20102 injured · $12,000 · 4 events
- High Wind in North Carolina, February 10, 20101 injured · 50 kt wind · 9 events
- Coastal Flood and High Wind in North Carolina, February 10, 2010$4,000 · 56 kt wind · 13 events
- Winter Weather in North Carolina, February 10 to 11, 20109 events
- Winter Storm in Pennsylvania, February 10, 20108 events
- Strong Wind in South Carolina, February 10, 2010$3,000 · 5 events
- Blizzard in North Carolina, February 10 to 11, 20104 events
- Winter Storm in Wyoming, February 10 to 13, 20104 events
- Heavy Snow in Connecticut, February 10 to 11, 20103 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215219, 215220, 215221.